Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 8, NWS Little Rock, AR

February 14, 2001Cleburne County, Independence County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 14, 2001, 11:11 PM CST for Cleburne County, Independence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 14, 2001, 11:11 PM CST (05:11 UTC)
Expired
Feb 15, 2001, 1:15 AM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleburne County, AR, Independence County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 150512
FFWLIT
ARC023-063-150715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 PM CST WED FEB 14 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 115 AM CST

* HEAVY RAIN CONTINUES TO MOVE INTO CLEBURNE AND INDEPENDENCE 
COUNTIES FROM THE SOUTHWEST. FLOODING OF SMALL STREAMS AND LOW LYING 
ROADS WILL BECOME LIKELY THROUGH 115 AM.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3585 9133 3559 9145 3557 9179 3542 9188
          3551 9217 3583 9172

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 10:01 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 14, 10:01 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1001 PM CST WED FEB 14 2001

A BAND OF SHOWERS AND THUNDERSHOWERS CONTINUE ACROSS CENTRAL AND
NORTHERN ARKANSAS TONIGHT. COLD FRONT ACROSS SOUTHERN MISSOURI AND
INTO OKLAHOMA NOT MOVING MUCH AND WILL BE VERY SLOW TO MOVE
SOUTHEAST. THIS WILL ALLOW RAINS TO CONTINUE OVERNIGHT ACROSS THE
NORTH. THEREFORE...EXTENDED THE FLASH FLOOD WATCH IN THE NORTH
THROUGH TONIGHT. WILL ALSO LET THE FLASH FLOOD WATCH FOR THE CENTRAL
SECTIONS CONTINUE THROUGH TONIGHT. SOME AREAS ARE RECEIVING 1 INCH
PER HOUR. THE SHOWERS AND THUNDERSHOWERS ARE TRAINING ACROSS THE
SAME AREAS.

ALSO INCREASED LOW TEMPERATURES ACROSS THE CENTRAL AND SOUTH
SECTIONS. THESE AREAS WILL STAY IN THE WARM SECTOR ALL NIGHT WITH
MAINLY SOUTHERLY WINDS.

.LIT...FLASH FLOOD WATCH NORTHERN AND CENTRAL ZONES TONIGHT.
       ZONES 3>7-12>16-21>25-30>34-37>47.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 7:04 PM CSTFlash Flood WarningLZKConway, Van Buren56 min
Feb 14, 8:03 PM CSTFlash Flood WarningLZKPulaski, Saline57 min
Feb 14, 8:49 PM CSTFlash Flood WarningLZKFaulkner, White86 min
Feb 14, 10:41 PM CSTFlash Flood WarningLZKJackson, White2 hr
Feb 14, 10:49 PM CSTFlash Flood WarningLZKConway, Faulkner, Perry, Yell116 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.